Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Oscillations in one-dimensional elasticity with surface energy


Authors: Irene Fonseca, Jack Schaeffer and Mikhail M. Shvartsman
Journal: Quart. Appl. Math. 57 (1999), 475-499
MSC: Primary 74N15; Secondary 35B35, 35Q72, 74B20, 74D10, 74G65
DOI: https://doi.org/10.1090/qam/1704443
MathSciNet review: MR1704443
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The characterization of the oscillatory behavior of solutions of a semilinear equation in one space dimension is obtained. In this work the model equation for a material undergoing a phase transition encompasses a surface energy term and first-order memory effects.


References [Enhancements On Off] (What's this?)

  • [A] J. P. Aubin, Un théorème de compacité, C. R. Acad. Sci. 256, 5042-5044 (1963)
  • [BHJPS] J. M. Ball, P. J. Holmes, R. D. James, R. L. Pego, and P. J. Swart, On the dynamics of fine structure, J. Nonlinear Science 1, 17-70 (1991) MR 1102830
  • [BFS] D. Brandon, I. Fonseca, and P. J. Swart, The creation and propagation of oscillatory microstructure in a dynamical model of displacive phase transformations, in Progress in Partial Differential Equations: the Metz Surveys 1994, 3, Pitman Res. Notes Math. Ser. 314, Longman Sci. Tech., Harlow, 1994, pp. 130-144 MR 1316196
  • [E] L. C. Evans, Partial Differential Equations, Berkeley Mathematics Lecture Notes, 1994
  • [L] J. L. Lions, Quelques Méthodes de Résolution de Problèmes aux Limites non Linéaires, Dunod Gauthier-Villars, 1969 MR 0259693
  • [M] F. Murat, A survey on compensated compactness, in Contributions to Modern Calculus of Variations, (ed. L. Cesari), Pitman Research Notes in Math., Longman, Harlow, 1987, pp. 145-183 MR 894067
  • [P] A. Pazy, Semigroups of linear operators and applications to partial differential equations, Springer-Verlag, New York, 1983 MR 710486
  • [Pe] R. L. Pego, Phase transitions in one-dimensional nonlinear viscoelasticity: Admissibility and stability, Arch. Rational Mech. Anal. 97, 353-394 (1987) MR 865845
  • [T1] L. Tartar, The compensated compactness and applications to PDEs, in Nonlinear Analysis and Mechanics (ed. R. Knops), Pitman Research Notes in Math., Vol. 4, Pitman, London-San Francisco, Longman, Harlow, 1979, pp. 136-212 MR 584398
  • [T2] L. Tartar, Nonlinear partial differential equations using compactness method, Report 1584, MRC, Univ. Wisconsin, 1975.
  • [TZ] L. Truskinovsky and G. Zanzotto, Ericksen's bar revisited, Preprint, 1994

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 74N15, 35B35, 35Q72, 74B20, 74D10, 74G65

Retrieve articles in all journals with MSC: 74N15, 35B35, 35Q72, 74B20, 74D10, 74G65


Additional Information

DOI: https://doi.org/10.1090/qam/1704443
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society